Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 13, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 8, 2015, 1:06 PM CDT for Clark County, Pike County, Arkansas. It was in force for 114 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2015, 1:06 PM CDT (18:06 UTC)
- Expired
- May 8, 2015, 3:00 PM CDT
- In force
- 114 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, AR, Pike County, AR
The radar
The Little Rock radar (KLZK), 139 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 2:00 PM CDT | FLASH FLOOD | Hollywood, AR | PUBLIC VERIFIED FLOODING AT THE INTERSECTION OF HIGHWAY 26 AND 53. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 6.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 220 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
751 WGUS54 KLZK 081806 FFWLZK ARC019-109-082000- /O.NEW.KLZK.FF.W.0013.150508T1806Z-150508T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 106 PM CDT FRI MAY 8 2015 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CLARK COUNTY IN SOUTHWEST ARKANSAS... SOUTHERN PIKE COUNTY IN SOUTHWEST ARKANSAS... * UNTIL 300 PM CDT * AT 104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED SHOWERS AND SCATTERED THUNDERSTORMS DEVELOPING OVER THE SAME AREAS BETWEEN MURFREESBORO AND HOLLYWOOD. THE RADAR ESTIMATED TWO TO THREE INCHES OF RAIN IN PLACES...AND CREEKS WERE FULL IN SOME LOCATIONS. WHILE PRECIPITATION WILL TAPER OFF DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MURFREESBORO... OKOLONA... NARROWS DAM... HALFWAY... CRATER OF DIAMONDS STATE PARK... SHAWMUT... ROY... PIKE CITY... HOLLYWOOD... DELIGHT... ANTOINE... PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN! && LAT...LON 3416 9372 3417 9314 3398 9313 3399 9370 $$ 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 8, 12:37 PM CDT, 29 minutes earlier.
Area forecast discussion, May 8, 12:37 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1237 PM CDT FRI MAY 8 2015 .DISCUSSION... UPDATED TO INCLUDE THE 18Z AVIATION DISCUSSION BELOW... && .AVIATION... SOME SHRA/TSRA ONGOING ACROSS PORTIONS OF THE STATE EARLY THIS AFTERNOON...WITH SOME MVFR OR LOWER CONDITIONS SEEN UNDER THIS ACTIVITY. DO THINK SOME SITES WILL CONTINUE TO SEE SOME OF THE SHRA/TSRA ACTIVITY THIS AFTERNOON...SO HAVE MENTIONED THIS WITH SOME TEMPO GROUPS. OTHERWISE...WILL CONTINUE TO MENTION VCTS THROUGHOUT THE FORECAST AS THERE WILL ADDITIONAL PERIODS OF SCATTERED TO MORE WIDESPREAD ACTIVITY THROUGH MIDDAY SAT. THE EXACT TIMING FOR EACH TERMINAL REMAINS UNCERTAIN HOWEVER. SOME PATCHY FOG OR LOW CIGS COULD ALSO BE SEEN BY AROUND SUNRISE SAT MORNING. && PREV DISCUSSION... /ISSUED 331 AM CDT FRI MAY 8 2015/ SHORT TERM...TODAY THROUGH MONDAY NIGHT SOUTHWEST FLOW ALOFT WILL CONTINUE OVER THE MID SECTION OF THE COUNTRY TODAY AND THROUGH MUCH OF THE PERIOD. SUBTROPICAL STORM ANA IS OFF THE SOUTH CAROLINA COAST. UPPER LOW PRESSURE OVER CALIFORNIA TODAY WILL MOVE THROUGH THE FOUR CORNERS AREA SATURDAY...THEN NORTHEAST INTO THE PLAINS SUNDAY...AND UPPER MIDWEST MONDAY. THE FLOW WILL BECOME ZONAL OVER ARKANSAS LATE MONDAY. SEVERAL WAVES OF PRECIPITATION WILL MOVE ACROSS ARKANSAS TODAY AND THROUGH THE WEEKEND. A SLOW MOVING COLD FRONT IS LOCATED FROM NORTH MISSOURI TO THE TEXAS PANHANDLE THIS MORNING. RAIN CHANCES WILL INCREASE AS THE FRONT APPROACHES. WITH WARM MOIST AIR AHEAD OF THE FRONT...THE ATMOSPHERE WILL DESTABILIZE AND THUNDERSTORM CHANCES WILL INCREASE SATURDAY AND SUNDAY. SEVERE WEATHER CHANCES WILL REMAIN WEST OF ARKANSAS TODAY AND SATURDAY. HOWEVER...SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE SUNDAY INTO EARLY MONDAY ALONG AND AHEAD OF THE COLD FRONT. HIGH PRESSURE WILL BUILD INTO THE STATE MONDAY...PUSHING THE FRONT SOUTH OF THE STATE. ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THE PERIOD...THEN COOLER BEHIND THE FRONT. LONG TERM...TUESDAY THROUGH THURSDAY FRONTAL BOUNDARY WILL BE STALLED OUT NEAR SOUTHERN ARKANSAS...WITH HIGH PRESSURE CENTERED IN THE PLAINS. THIS WILL KEEP RAIN CHANCES OVER THE SOUTHEAST HALF OF THE AREA THROUGH THE PERIOD. TEMPERATURES WILL BE CLOSE TO OR A LITTLE BELOW CLIMATOLOGICAL AVERAGES. BY THE END OF THE PERIOD...THE SURFACE BOUNDARY MAY START TO PUSH BACK TO THE NORTH AS A WARM FRONT...WITH RAIN CHANCES INCREASING OVER THE REMAINDER OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 81 66 82 67 / 50 50 60 40 CAMDEN AR 84 69 84 69 / 40 30 40 30 HARRISON AR 79 65 78 65 / 40 60 60 60 HOT SPRINGS AR 82 69 83 69 / 60 40 60 40 LITTLE ROCK AR 82 69 84 69 / 50 40 60 30 MONTICELLO AR 85 68 84 70 / 30 20 30 20 MOUNT IDA AR 82 69 81 68 / 60 50 60 60 MOUNTAIN HOME AR 80 65 79 66 / 40 60 60 50 NEWPORT AR 82 67 83 69 / 50 50 60 30 PINE BLUFF AR 83 69 84 70 / 40 30 40 30 RUSSELLVILLE AR 81 68 80 67 / 50 50 60 50 SEARCY AR 82 68 83 68 / 50 40 60 30 STUTTGART AR 83 68 84 69 / 40 30 50 30 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...62
Hazardous weather outlook, May 8, 5:00 AM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI MAY 8 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI MAY 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE MORNING HOURS...BUT SHOULD DIMINISH AFTER SUNRISE. WITH THE HEATING OF THE DAY...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RE- DEVELOP BY THE AFTERNOON HOURS. WHILE A STORM OR TWO MAY BRIEFLY BECOME STRONG...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. LOCALIZED HEAVY RAINFALL IS ALSO A POSSIBILITY WITH ANY STRONGER STORMS. HOWEVER...WIDESPREAD FLOODING ISSUES ARE NOT EXPECTED. ANY STORMS THAT DEVELOP THIS AFTERNOON ARE LIKELY TO DIMINISH AROUND SUNSET. HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE STATE LATE TONIGHT OR EARLY SATURDAY MORNING.. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY AND SUNDAY...AS SEVERAL UPPER LEVEL SYSTEMS MOVE THROUGH THE REGION. ISOLATED STRONG STORMS WILL BE POSSIBLE. HOWEVER...THE HIGHEST CHANCE OF STRONG TO SEVERE THUNDERSTORMS WILL BE ON SUNDAY...AS A COLD FRONT APPROACHES THE REGION. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT...SPREADING ACROSS THE STATE DURING THE AFTERNOON AND EARLY EVENING HOURS. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND NIGHT. AT THIS POINT...IT APPEARS LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERN WITH ANY SEVERE THUNDERSTORMS THAT DEVELOP. THE THREAT FOR SEVERE STORMS MAY PERSIST INTO EARLY MONDAY...UNTIL THE FRONT CLEARS THE STATE. THROUGH EARLY MONDAY...HEAVY RAINFALL WILL BE A CONCERN WITH ANY STRONGER STORMS THAT DEVELOP. WHILE WIDESPREAD FLOODING IS NOT A CONCERN AT THIS POINT...FURTHER RAINFALL FORECASTS WILL NEED TO BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 57
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:27 PM CDT | Special Weather Statement | LZK | Searcy | 43 min |
| May 7, 7:45 PM CDT | Special Weather Statement | LZK | Garland | 30 min |
| May 7, 7:47 PM CDT | Special Weather Statement | LZK | Ouachita | 43 min |
| May 7, 8:15 PM CDT | Special Weather Statement | LZK | Garland | 30 min |
| May 7, 10:18 PM CDT | Special Weather Statement | LZK | Garland | 32 min |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.